Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 55, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 25, 2019, 11:54 PM CDT for Lincoln County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 11:54 PM CDT (04:54 UTC)
- Expired
- Jun 26, 2019, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:34 AM CDT | FLASH FLOOD | Sylvan Grove, KS | KIOWA DRIVE JUST WEST OF SYLVAN GROVE SCHOOL IS CLOSED DUE TO HIGH WATER. |
| Jun 26, 3:34 AM CDT | HEAVY RAIN 4 | Sylvan Grove, KS | OVERNIGHT RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 220 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2470 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
856
WGUS53 KICT 260454
FFWICT
KSC105-260900-
/O.NEW.KICT.FF.W.0055.190626T0454Z-190626T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
1154 PM CDT Tue Jun 25 2019
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Southwestern Lincoln County in central Kansas...
* Until 400 AM CDT.
* At 1153 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimated up to three
inches of rain have already fallen. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Sylvan Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This upgrades and replaces the flood warning that was in effect for
southwestern Lincoln county.
&&
LAT...LON 3905 9819 3887 9810 3887 9848 3906 9849
3911 9848
$$
DARMOFALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:43 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 6:43 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 643 PM CDT Tue Jun 25 2019 .SHORT TERM...(This evening through Friday night) Issued at 227 PM CDT Tue Jun 25 2019 Main forecast challenge will be convective trends over the next several hours. Storms are expected to develop along a weak surface boundary late this afternoon or early evening. Regional 88Ds and vis satellite show this boundary stretching from east of Goodland to near Hastings Nebraska, which is a bit further north than models originally projected. If this boundary ends up being the main focus for storms, then storm chances would be delayed for our forecast area. Corfidi vectors point south and southeast tonight, so where storms initially develop will play a major role in how much of our forecast area has a chance to be affected. Still feel the north and northeast portion of our forecast area has a chance tonight, especially if something can develop over south central Nebraska or northwest KS. Another scenario would be for storms to develop over northeast CO and move into central KS by around or after midnight. Any storms that are able to affect the area tonight would have a large hail and damaging wind threat. Return flow will remain over the Southern and Central Plains on Wed allowing for slightly above normal temps and muggy conditions. There is good model agreement in lifting an upper impulse out of the Central Rockies and across northern KS and southern Nebraska Wed evening. Current thinking is that storms associated with this feature will stay north of the forecast area. Upper ridging is expected to increase Thu into Fri from the southern High Plains into the Mid Mississippi Valley. This will bring a trend of above normal temps and continued moist low levels. .LONG TERM...(Saturday through Tuesday) Issued at 227 PM CDT Tue Jun 25 2019 Strong upper ridging is expected to persist through the weekend across the region which will finally allow for a prolonged drying out period. This setup looks to continue at least into the start of the next work week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 641 PM CDT Tue Jun 25 2019 VFR is anticipated across the area this evening. There is a very small chance that we could see the cluster of storms across southern Nebraska propagate toward the area but confidence remains too low to mention in area TAFs at this time. Breezy southeast winds early this evening will diminish overnight before increasing again during the day on Wed. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 92 71 94 / 20 10 10 10 Hutchinson 68 93 71 94 / 20 10 10 10 Newton 69 92 70 93 / 20 10 10 10 ElDorado 70 91 70 91 / 20 10 10 10 Winfield-KWLD 70 91 71 92 / 20 10 10 10 Russell 65 95 71 96 / 20 10 10 10 Great Bend 67 94 71 96 / 20 10 10 0 Salina 67 94 71 96 / 20 10 10 10 McPherson 67 93 70 94 / 20 10 10 10 Coffeyville 70 90 70 91 / 20 10 10 10 Chanute 70 90 70 90 / 20 10 10 10 Iola 69 90 70 91 / 20 10 10 10 Parsons-KPPF 70 90 70 90 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM
Hazardous weather outlook, Jun 25, 3:28 PM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 328 PM CDT Tue Jun 25 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 328 PM CDT Tue Jun 25 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few storms will be possible over central Kansas tonight. The stronger storms will be capable of half dollar size hail and 60 mph winds. River levels will remain high with some rivers in flood across the area. Please refer to the latest flood warnings and statements for the most up to date information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A very warm and humid stretch of weather is expected Friday through at least Saturday. This will result in heat indices around 100 degrees each afternoon across much of the area. River levels will remain high with some river flooding continuing late into the week. Refer to the latest flood warnings and statements for the most up to date information. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight across parts of central Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Lawson
In the hours before
Local storm report, Jun 25, 10:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 ESE LUCAS 39.04N 98.48W
06/25/2019 M1.75 INCH LINCOLN KS TRAINED SPOTTER
&&
MWMSpecial weather statement, Jun 25, 10:42 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wichita KS
1042 PM CDT Tue Jun 25 2019
KSZ049-260415-
Saline KS-
1042 PM CDT Tue Jun 25 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Saline County in central Kansas...
* Until 1115 PM CDT.
* At 1040 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Culver, or 10 miles northwest
of Salina...moving southeast at 10 mph.
*Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with this storm.
* Locations impacted include...
Salina, Gypsum, Smolan, New Cambria, Kipp and Salina Airport.
LAT...LON 3896 9737 3893 9737 3893 9738 3892 9738
3891 9737 3869 9737 3874 9782 3896 9785
TIME...MOT...LOC 0342Z 297DEG 9KT 3893 9775
BUTLERLocal storm report, Jun 25, 11:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL 2 N NEW CAMBRIA 38.91N 97.51W
06/25/2019 M0.75 INCH SALINE KS STORM CHASER
&&
MWMSpecial weather statement, Jun 25, 11:19 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
1119 PM CDT Tue Jun 25 2019
KSZ049-051-052-260445-
McPherson KS-Marion KS-Saline KS-
1119 PM CDT Tue Jun 25 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
Southeastern Saline County in central Kansas...
* Until 1145 PM CDT.
* At 1116 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Salina...moving east at 35 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Salina, Assaria, Gypsum, Smolan, Kipp and Salina Airport.
LAT...LON 3882 9737 3861 9737 3861 9718 3848 9726
3872 9778 3886 9771
TIME...MOT...LOC 0419Z 291DEG 31KT 3879 9755
BUTLERLocal storm report, Jun 25, 11:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HEAVY RAIN 2 S SYLVAN GROVE 38.98N 98.39W
06/25/2019 M2.00 INCH LINCOLN KS TRAINED SPOTTER
RELAYED VIA EMERGENCY MANAGEMENT.
&&
KEDSpecial weather statement, Jun 25, 11:46 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Wichita KS
1146 PM CDT Tue Jun 25 2019
KSZ049-051>053-069-070-260515-
Butler KS-McPherson KS-Greenwood KS-Marion KS-Chase KS-Saline KS-
1146 PM CDT Tue Jun 25 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Butler County in south central Kansas...
Northeastern McPherson County in central Kansas...
Northwestern Greenwood County in southeastern Kansas...
Marion County in central Kansas...
Chase County in east central Kansas...
Saline County in central Kansas...
* Until 1215 AM CDT.
* At 1145 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Gypsum to 5 miles north of Marion to near Cottonwood Falls...and
moving southeast at 40 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Salina, Lindsborg, Hillsboro, Marion, Peabody, Cottonwood Falls,
Galva, Canton, Strong City, Florence, Assaria, Gypsum, Burns,
Smolan, Lincolnville, Ramona, Lehigh, Durham, Tampa and Falun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3886 9737 3861 9737 3861 9693 3852 9693
3852 9636 3817 9636 3817 9615 3800 9623
3799 9682 3853 9780 3890 9781
TIME...MOT...LOC 0446Z 326DEG 33KT 3870 9751 3842 9705 3831 9651
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:15 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 30 min |
| Jun 25, 10:23 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 67 min |
| Jun 25, 10:42 PM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 43 min |
| Jun 25, 11:07 PM CDT | Areal Flood Warning | ICT | Lincoln | 5 hr |
| Jun 25, 11:19 PM CDT | Special Weather Statement | ICT | Saline | 26 min |
| Jun 25, 11:24 PM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| Jun 25, 11:30 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 50 min |
| Jun 25, 11:46 PM CDT | Special Weather Statement | ICT | Chase, Marion, Saline | 29 min |
| Jun 26, 12:17 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Jun 26, 12:18 AM CDT | Special Weather Statement | ICT | Marion | 27 min |
| Jun 26, 12:44 AM CDT | Special Weather Statement | ICT | Butler, Elk, Greenwood | 31 min |
| Jun 26, 12:53 AM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| Jun 26, 1:11 AM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| Jun 26, 1:16 AM CDT | Special Weather Statement | ICT | Allen, Elk, Neosho, Wilson, Woodson | 29 min |
| Jun 26, 1:42 AM CDT | Special Weather Statement | ICT | Harvey | 33 min |
| Jun 26, 1:45 AM CDT | Special Weather Statement | ICT | Allen, Elk, Neosho, Wilson | 30 min |
| Jun 26, 2:12 AM CDT | Special Weather Statement | ICT | Harvey | 33 min |
| Jun 26, 2:14 AM CDT | Special Weather Statement | ICT | Chautauqua, Labette, Montgomery, Neosho | 31 min |
| Jun 26, 2:45 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 30 min |
| Jun 26, 3:59 AM CDT | Areal Flood Warning | ICT | Lincoln | 7 hr |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.